Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 71, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 25, 2006, 5:52 PM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2006, 5:52 PM CDT (22:52 UTC)
- Expired
- Apr 25, 2006, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2117 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 252253 SVRMOB ALC003-FLC033-252330- /O.NEW.KMOB.SV.W.0071.060425T2252Z-060425T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 552 PM CDT TUE APR 25 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA ESCAMBIA COUNTY IN NORTHWEST FLORIDA * UNTIL 630 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SEMINOLE TO 6 MILES SOUTHWEST OF SEMINOLE...AND MOVING SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BEULAH AND LILLIAN BY 600 PM CDT CANTONMENT AND PARADISE BEACH BY 605 PM CDT GONZALEZ BY 610 PM CDT ENSLEY AND BELLVIEW BY 615 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3072 8753 3041 8763 3028 8728 3052 8716 $$
2 follow-up statements
000 WWUS54 KMOB 252316 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 615 PM CDT TUE APR 25 2006 ALC003-252323- /O.CAN.KMOB.SV.W.0071.000000T0000Z-060425T2330Z/ BALDWIN AL- 615 PM CDT TUE APR 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BALDWIN COUNTY IS CANCELLED... LAT...LON 3064 8738 3034 8744 3028 8728 3052 8716 $$ FLC033-252330- /O.CON.KMOB.SV.W.0071.000000T0000Z-060425T2330Z/ ESCAMBIA FL- 615 PM CDT TUE APR 25 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR SOUTHEASTERN ESCAMBIA COUNTY... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED ABOUT 15 MILES WEST OF PENSACOLA...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BELLVIEW AND 6 MILES SOUTHWEST OF ENSLEY BY 620 PM CDT MYRTLE GROVE BY 625 PM CDT WEST PENSACOLA...BROWNSVILLE...WARRINGTON AND GOULDING BY 630 PM CDT IF ON OR NEAR PENSACOLA BAY...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 3064 8738 3034 8744 3028 8728 3052 8716 $$
000 WWUS54 KMOB 252330 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 630 PM CDT TUE APR 25 2006 FLC033-252340- /O.EXP.KMOB.SV.W.0071.000000T0000Z-060425T2330Z/ ESCAMBIA FL- 630 PM CDT TUE APR 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESCAMBIA COUNTY WAS ALLOWED TO EXPIRE AT 630 PM CDT... LAT...LON 3064 8738 3034 8744 3028 8728 3052 8716 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:28 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 25, 3:28 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 328 PM CDT TUE APR 25 2006 .SHORT TERM (TONIGHT AND WEDNESDAY)...UPPER LOW OVER THE WESTERN STATES WILL TONIGHT PASS SOUTH OF THE BASE OF...CONTRIBUTING TO THE CIRCULATION OF...AN UPPER LOW OVER THE GREAT LAKES. SAID INTENSIFYING SYSTEM WILL PULL SURFACE FRONT OVER THE CENTRAL PLAINS TO VICINITY OF THE FA BY SUNRISE WEDNESDAY. AT THAT POINT IT WILL STALL BRINGING LINGERING PRECIP THROUGH MUCH OF WEDNESDAY. MORE BELOW. 3500 J/KG CAPE AND 8200 FT WET BULB ZERO TELLING US HAIL IS NOT OUT OF THE QUESTION...IN FACT...MORE LIKELY THAN NOT. /77 && .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...FRONT MOVING IN OVERNIGHT TUESDAY WILL STALL BRINGING CATEGORICAL PRECIP THROUGH MUCH OF WEDNESDAY. A DEFINED SHORTWAVE IS CALCULATED TO MOVE FROM THE TRANS PECOS REGION OF TEXAS AND TO PHASE WITH AN OPEN WAVE OVER THE MIDSOUTH WEDNESDAY. THIS WOULD FURTHER DEVELOP THE SURFACE WAVE ON THE FRONT AS IT MOVES INTO ALABAMA/MISSISSIPPI. THE WAVE WILL DEEPEN FURTHER AS IT MOVES INTO THE LOWER PIEDMONT. CONFIDENCE ON 12Z CYCLE POPS COMPUTATIONS REMAINS HIGH SO WILL MAINTAIN INCREASE OF POPS MORE OR LESS MONOTONICALLY WITH LATITUDE REACHING A LOCAL MAXIMUM OVER THE NORTHERN PORTION OF THE FORECAST AREA WEDNESDAY. THEN THINGS TAPER OFF TO THE EAST WEDNESDAY NIGHT FOLLOWING THE DEPARTING SURFACE LOW AS IT MOVES OFF EAST COAST OVER ONLSOW BAY. AFTER FRONT DRAGS THROUGH THE WIND WILL TURN WEST NEAR SURFACE AND THEN THINGS WILL DRY OUT IN DEEP LAYER THROUGH LATE WED. AS SAID BY MID SHIFT A 500 MB LOW WILL MOVE INTO THE SOUTHWEST AND BECOME ABSORBED BY A CANADIAN SYSTEM THAT MOVES INTO THE PLAINS SATURDAY. AS THE PLAINS SYSTEM DEEPENS IT WILL SLOW ITS EASTWARD MOVEMENT THROUGH MONDAY. AN ASSOCIATED SURFACE SYSTEM WILL MEANWHILE OCCLUDE OVER THE MID MISSISSIPPI VALLEY AND BRING A FRONT THROUGH THE FORECAST AREA SUNDAY NIGHT. CHANCE POPS RETURN TO THE FORECAST BY SATURDAY NIGHT AND CONTINUE UNTIL POPS TAPER OFF MONDAY. /77 && .MARINE...HIGH EAST OF MARINE FORECAST AREA WILL DRIFT EAST AS A TROUGH WITH AN ASSOCIATED COLD FRONT APPROACHES THE AREA ON WEDNESDAY. THUNDERSTORMS WILL STAY MOSTLY NORTH OF THE COAST ALONG THE SEA BREEZE PENDING EASTWARD MOVING VORT MAX AND H5 SHORT WAVE. EXPECT BETTER COVERAGE LATER TONIGHT AND WEDNESDAY AS LONG WAVE UPPER TROUGH MOVES EAST ACROSS THE AREA. ONSHORE WINDS WILL PICK UP A BIT IN ADVANCE OF THE SURFACE TROUGH BUT SHOULD STAY BELOW SMALL CRAFT ADVISORY LEVELS...UNTIL AFTER THE COLD FRONT WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. A HIGH BUILDS INTO THE SOUTHERN STATES THURSDAY THEN WINDS SHOULD DIMINISH BY THURSDAY AFTERNOON WHILE TURNING EAST AS THE HIGH MOVES OFF THE SOUTHEAST COAST. RETURN FLOW WILL BE BACK FOR THE START OF THE WEEKEND. SHOWERS AND THUNDERSTORMS WITH THE NEXT FRONT WILL BE MORE NUMEROUS CLOSER TO THE COAST DURING THE DAY WEDNESDAY. /11 && .FIRE WEATHER...MOIST AIR INFLUX WILL KEEP AFTERNOON RELATIVE HUMIDITY WELL ABOVE CRITICAL TODAY AND TOMORROW. A HIGH OVER THE NORTHERN GULF OF MEXICO WILL MOVE EAST AS A COLD FRONT STALLS NORTH OF THE COAST. THE FRONT WILL MOVE OFFSHORE WEDNESDAY NIGHT BRINGING WESTERLY WINDS IN ADVANCE OF IT DURING THE DAY WEDNESDAY. WIND WILL BECOME NORTHWEST OVERNIGHT AS THE FRONT PASSES. SURFACE HIGH WILL MOVE FROM THE SOUTHERN PLAINS TO THE EASTERN SEABOARD BY SATURDAY BRINGING SOUTH WINDS FOR THE WEEKEND. DRY CONDITIONS BEHIND THE FRONT ARE NOT CONSIDERED LOW ENOUGH TO WARRANT A FIRE WEATHER WATCH./77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 69 81 55 79 / 40 60 10 0 PENSACOLA 69 81 57 80 / 40 60 20 0 DESTIN 71 80 61 77 / 20 60 30 0 EVERGREEN 67 79 56 77 / 40 70 20 0 WAYNESBORO 67 75 49 76 / 50 70 10 0 CAMDEN 67 78 55 76 / 50 80 20 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 25, 6:00 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT TUE APR 25 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. A FEW MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE THREAT WILL QUICKLY SUBSIDE AFTER SUNSET AS INSTABILITY IS LOST AND WEAK UPPER SUPPORT CROSSES THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL CROSS THE AREA WEDNESDAY. WITH LIMITED INSTABILITY AND SHEAR...THERE WILL BE A LOW RISK OF SEVERE WEATHER THROUGH THE DAY. ANOTHER FRONT WILL CROSS THE AREA SUNDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 25, 4:55 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 455 PM CDT TUE APR 25 2006 ALZ056>058-060-252300- COVINGTON-CONECUH-BUTLER-CRENSHAW- INCLUDING THE CITIES OF...EVERGREEN AND LUVERNE... 455 PM CDT TUE APR 25 2006 ...STRONG THUNDERSTORMS INCREASING IN INTENSITY ACROSS PORTIONS OF CONECUH AND BUTLER COUNTIES...MOVING EAST INTO COVINGTON AND CRENSHAW COUNTIES... AT 455 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTH OF EVERGREEN...TO GEORGIANA. THE STRONGEST OF THESE STORMS WAS LOCATED OVER OWASSA. THE THUNDERSTORMS ARE MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...GEORGIANA...MCKENZIE...BROOKS...PIGEON CREEK...AND DOZIER THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.
Special weather statement, Apr 25, 5:20 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 520 PM CDT TUE APR 25 2006 ALZ062-064-FLZ001>004-252315- UPPER BALDWIN-LOWER BALDWIN-COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...PENSACOLA... 520 PM CDT TUE APR 25 2006 ...A LINE OF STRONG THUNDERSTORMS IS MOVING EAST FROM THE MOBILE BAY AREA TOWARD THE WESTERN FLORIDA PANHANDLE... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM DYAS TO ROBERTSDALE...MOVING EAST AT 25 MPH TOWARD THE BEULAH...BARRINEAU PARK...AND OAK GROVE AREAS. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:18 PM CDT | Special Marine Warning | MOB | 57 min | |
| Apr 25, 4:36 PM CDT | Special Marine Warning | MOB | 54 min | |
| Apr 25, 5:57 PM CDT | Special Marine Warning | MOB | 93 min | |
| Apr 25, 6:08 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 21 min |
| Apr 25, 6:32 PM CDT | Special Marine Warning | MOB | 118 min | |
| Apr 25, 2:15 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.